Georgia, 2007

Wildfire in Georgia, April 16 to 30, 2007

April 16 to 30, 2007 · NWS JAX · 1 event in 1 county or zone

Fire broke out in the Kneeknocker Swamp near Nahunta, Brantley County, Georgia on or about April 16th and continued into May. At its height the fire threatened 150 homes, 75 businesses and other critical infrastructure and forced the evaction of 400 individuals.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Fire broke out in the Kneeknocker Swamp near Nahunta, Brantley County, Georgia on or about April 16th and continued into May. At its height the fire threatened 150 homes, 75 businesses and other critical infrastructure and forced the evaction of 400 individuals. More than 100 firefighters fought the blaze with several injuried during a breakout on April 26th around 4 p.m. EDT. By the end of the month the fire had consumed 1,321 acres and was 55 percent contained.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 16, 8:17 AM EST, 3 hours 43 minutes earlier.

Area forecast discussion, Apr 16, 8:17 AM EST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
917 AM EDT MON APR 16 2007

.UPDATE...BREEZY AND COOL CONDITIONS PREVAIL TODAY UNDER SUNNY
SKIES. TEMPS WILL RISE TO NEAR 70 WITH AREAS IN LOWER 70S MAINLY
NE FLORIDA. MORNING SOUNDING AT JAX HAD 40 KT AT 1000 FT AND 45
KT AT 1500 FT. THESE WINDS ARE EXPECTED TO MIX DOWN DURING THE
DAY. LAKE WIND ADV ISSUED FOR SUSTAINED WINDS 20+ MPH AND GUSTS
TO 30+ MPH...NOT AT STRONG AS YESTERDAY BUT STRONG ENOUGH TO BE A
CONCERN FOR ANYONE VENTURING ON THE WATERWAYS OR HIGH PROFILE
VEHICLES ON HIGHWAYS. ONLY MINOR TWEAKS EXPECTED TO GRIDS WITH NO
CHANGES TO FCST

&&

.AVIATION...TAFS CONTINUE TO BE A WIND FCST WITH SUSTAINED WINDS
BECOMING WEST 15+ KT THIS AFTN AND GUSTS TO 30 KT. WINDS DIMINISH
ARND SUNSET. WIND SHEAR MAY BE ADDED TO TAFS AGAIN EARLY TUESDAY
MORNING PRIOR TO SUNRISE AND WILL DECIDE AT 18Z ISSUANCE.

&&

.MARINE...BUOY 41012 REPORTS WINDS NW 25G33KT. SEAS ARE RUNNING 8
TO 10 FT OFFSHORE. GALE FORCE GUSTS ARE LIKELY OVER THE WATERS
AND WILL KEEP WARNING AS IS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  71  46  79  50 /   0   0   0   0
SSI  69  51  74  55 /   0   0   0   0
JAX  73  47  79  52 /   0   0   0   0
SGJ  72  51  77  56 /   0   0   0   0
GNV  72  45  79  53 /   0   0   0   0
OCF  70  45  79  51 /   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ALACHUA-BAKER-
     BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
     MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

     RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR ALACHUA-BAKER-
     BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
     MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

     RED FLAG WARNING FROM 11 AM TO 8 PM EDT TUESDAY FOR ALACHUA-
     BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-
     HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

GA...LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR APPLING-
     ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
     COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
     DAVIS-PIERCE-WARE-WAYNE.

     RED FLAG WARNING FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
     APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL
     CAMDEN-COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND
     GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.

     RED FLAG WARNING FROM 1 PM TO 6 PM EDT TUESDAY FOR APPLING-
     ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
     COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
     DAVIS-PIERCE-WARE-WAYNE.

AM...SMALL CRAFT ADVISORY FROM 4 AM TO 2 PM EDT TUESDAY FOR ALTAMAHA
     SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     GALE WARNING UNTIL 4 AM EDT TUESDAY FOR ALTAMAHA SOUND GA TO
     FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-FERNANDINA
     BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST
     AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY FROM 4 PM THIS AFTERNOON TO 10 AM EDT
     TUESDAY FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20
     NM-FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST
     AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM.

     GALE WARNING UNTIL 4 PM EDT THIS AFTERNOON FOR ALTAMAHA SOUND GA
     TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH TO ST
     AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH FL OUT
     20 NM.

&&

TRABERT/KERNS
Hazardous weather outlook, Apr 16, 8:55 AM EST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
955 AM EDT MON APR 16 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-170745-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
955 AM EDT MON APR 16 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...WINDY WITH DANGEROUS FIRE WEATHER CONDITIONS TODAY...

.FIRE WEATHER IMPACT...STRONG WINDS COMBINED WITH A VERY DRY AIR
MASS WILL LEAD TO DANGEROUS FIRE WEATHER CONDITIONS TODAY. PLEASE
REFER TO OUR FIRE WEATHER PRODUCTS FOR MORE INFORMATION.

.MARINE WIND AND SEA IMPACT...GALE FORCE CONDITIONS WILL CONTINUE
OVER THE COASTAL WATERS. A GALE WARNING IS IN EFFECT NEAR SHORE
UNTIL 4 PM AND OFFSHORE UNTIL 4 AM TUESDAY MORNING.

.WIND IMPACT...A LAKE WIND ADVISORY HAS BEEN ISSUED FOR WINDY
CONDITIONS OF SUSTAINED WIND SPEEDS OF 15 TO 20 MPH WITH GUSTS UP
TO 35 MPH CAN BE EXPECTED. SOME LOCATIONS MAY EXPERIENCE SUSTAINED
SPEEDS OF 20 TO 25 MPH AT TIMES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

...DRY CONDITIONS THROUGH TUESDAY...

...HAZARDOUS SEAS THROUGH TUESDAY AFTERNOON...

.FIRE WEATHER IMPACT...VERY DRY CONDITIONS WILL CONTINUE ON TUESDAY.

.MARINE WIND AND SEA IMPACT... A SMALL CRAFT ADVISORY WILL BE IN
EFFECT UNTIL WINDS AND SEAS GRADUALLY SUBSIDE BY TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MKT

In the hours before

Local storm report, Apr 16, 9:11 AM EST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1011 AM EDT MON APR 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     NON-TSTM WND DMG KINGSLAND               30.79N 81.66W
04/15/2007                   CAMDEN             GA   EMERGENCY MNGR

            A TREE FELL DOWN ON TWO CARS ONE HALF MILE WEST OF
            INTERSTATE 95 IN KINGSLAND.

0700 PM     NON-TSTM WND DMG 5 NW WOODBINE           31.01N 81.78W
04/15/2007                   CAMDEN             GA   EMERGENCY MNGR

            NUMEROUS TREES AND POWER LINES DOWN ALL OVER CAMDEN
            COUNTY.

&&

MTRABERT
Local storm report, Apr 16, 10:39 AM EST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1139 AM EDT MON APR 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     TORNADO          1 S CRESCENT BEACH      29.72N 81.24W
04/15/2007                   ST. JOHNS          FL   PUBLIC

            THE PUBLIC REPORTED VISUAL CONFIRMATION OF A TORNADIC
            WATERSPOUT AT 1010 AM OVER THE INTERCOASTAL WATERWAY
            APPROXIMATELY 1 MILE SOUTH OF CRESCENT BEACH. THE
            OBSERVER WATCHED THE TORNADO FOR ONLY A FEW SECONDS OVER
            THE INTERCOASTAL BEFORE SEEKING SHELTER. AFTER THE
            TORNADO OCCURRED IN THE AREA, THE OBSERVER REPORTED THAT
            BOAT HOUSE ROOFS WERE BLOWN OFF, TREES ALONG THE
            INTERCOASTAL WERE SNAPPED, PIECES OF LUMBER WERE SHOT
            INTO THE SIDE OF BUILDINGS, BROKEN WINDOWS, SIGNS WERE
            BENT AT 45 DEG.

&&

AENYEDI
Local storm report, Apr 16, 11:00 AM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1200 PM EDT MON APR 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 AM     TSTM WND DMG     BRYCEVILLE              30.38N 81.94W
04/15/2007                   NASSAU             FL   FIRE DEPT/RESCUE

            SEVERAL REPORTS OF TREES AND POWER LINES BLOWN DOWN IN
            HILLARD, BRYCEVILLE AND CALLAHAN RECEIVED BY THE 911
            CENTER.

&&

BKERNS
Local storm report, Apr 16, 11:31 AM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1231 PM EDT MON APR 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 AM     TSTM WND DMG     ORANGE PARK             30.17N 81.70W
04/15/2007                   CLAY               FL   NWS EMPLOYEE

            LARGE TREE WAS BLOWN DOWN ON FENCE AT A RESIDENCE IN THE
            STONEY GLEN AREA OF EAGLE HARBOR.

&&

BKERNS
Local storm report, Apr 16, 11:48 AM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1248 PM EDT MON APR 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     AVALANCHE        FOLKSTON                30.84N 82.01W
04/15/2007                   CHARLTON           GA   COUNTY OFFICIAL

            SEVERAL TREES DOWN AND POWER OUTAGES REPORTED TO THE EMA
            OFFICE IN THE FOLKSTON AREA.

0715 AM     TSTM WND DMG     FOLKSTON                30.84N 82.01W
04/15/2007                   CHARLTON           GA   COUNTY OFFICIAL

            SEVERAL TREES DOWN AND POWER OUTAGES REPORTED TO THE EMA
            OFFICE IN THE FOLKSTON AREA.

&&

BKERNS
Local storm report, Apr 16, 11:57 AM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1257 PM EDT MON APR 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 AM     TSTM WND DMG     BRYCEVILLE              30.38N 81.94W
04/15/2007                   NASSAU             FL   FIRE DEPT/RESCUE

            SEVERAL REPORTS OF TREES AND POWER LINES BLOWN DOWN IN
            HILLARD, BRYCEVILLE AND CALLAHAN RECEIVED BY THE 911
            CENTER.

0715 AM     TSTM WND DMG     FOLKSTON                30.84N 82.01W
04/15/2007                   CHARLTON           GA   COUNTY OFFICIAL

            SEVERAL TREES DOWN AND POWER OUTAGES REPORTED TO THE EMA
            OFFICE IN THE FOLKSTON AREA.

0715 AM     AVALANCHE        FOLKSTON                30.84N 82.01W
04/15/2007                   CHARLTON           GA   COUNTY OFFICIAL

            SEVERAL TREES DOWN AND POWER OUTAGES REPORTED TO THE EMA
            OFFICE IN THE FOLKSTON AREA.

0730 AM     TSTM WND DMG     7 NNE TAYLOR            30.53N 82.25W
04/15/2007                   BAKER              FL   AMATEUR RADIO

            POSSIBLE TORNADO. TREES DOWN IN ROAD. POWER LINES DOWN. 2
            OUT BUILDINGS DESTROYED. MINOR BUILDING DAMAGE.
            APPOXIMATELY 1 MILE LONG DAMAGE PATH.

0730 AM     TSTM WND DMG     5 NE TAYLOR             30.49N 82.23W
04/15/2007                   BAKER              FL   AMATEUR RADIO

            2 TREES DOWN ACROSS FLORIDA COUNTY ROAD 2. OTHER ISOLATED
            POWER LINES DOWN.

0730 AM     TSTM WND DMG     3 NW CALLAHAN           30.59N 81.87W
04/15/2007                   NASSAU             FL   EMERGENCY MNGR

            TREES AND POWERLINES DOWN BETWEEN CALLAHAN AND HILLIARD
            NEAR U.S. 17. TIME ESTIMATED BASED ON RADAR AND EMA
            OFFICE.

0800 AM     TSTM WND DMG     5 E RAINBOW LAKES ESTAT 29.15N 82.36W
04/15/2007                   MARION             FL   EMERGENCY MNGR

            IN THE TOWN OF TROPICANA, NUMEROUS REPORTS OF TREES AND
            POWER LINES DOWN WHEN STORM ENTERED MARION COUNTY AT
            APPROX 8AM.

0810 AM     TSTM WND DMG     GAINESVILLE             29.67N 82.34W
04/15/2007                   ALACHUA            FL   EMERGENCY MNGR

            TREE BLOWN DOWN ON HOUSE AT 3338 NW 110 TERRACE. OTHER
            SCATTERED REPORTS OF POWER LINES AND TREES DOWN AROUND
            THE CITY.

0815 AM     TSTM WND DMG     GAINESVILLE             29.67N 82.34W
04/15/2007                   ALACHUA            FL   LAW ENFORCEMENT

            911 DISPATCH REPORTS SCATTERED POWER OUTAGES AND POWER
            LINES DOWN IN THE GAINESVILLE METRO AREA.

0815 AM     TSTM WND DMG     3 S HAMPTON             29.82N 82.14W
04/15/2007                   ALACHUA            FL   PUBLIC

            TREES DOWN. PEA SIZE HAIL AT RESIDENCE. ONE LARGE TREE
            SPLIT AND TOPPED 8 FEET ABOVE THE GROUND.

0825 AM     TSTM WND DMG     ORANGE PARK             30.17N 81.70W
04/15/2007                   CLAY               FL   NWS EMPLOYEE

            LARGE TREE WAS BLOWN DOWN ON FENCE AT A RESIDENCE IN THE
            STONEY GLEN AREA OF EAGLE HARBOR.

0840 AM     TSTM WND DMG     SE BELLEVIEW            29.06N 82.05W
04/15/2007                   MARION             FL   EMERGENCY MNGR

            1 MOBILE HOME DESTROYED BY TREES IN THUNDERSTORMS. 139
            LANE AVE SOUTHEAST OF BELLEVIEW

0840 AM     TSTM WND DMG     8 E BROOKER             29.89N 82.20W
04/15/2007                   BRADFORD           FL   LAW ENFORCEMENT

            POWER LINES AND TREES DOWN ALONG CR 235 AND CR 218.
            REPORTED BY 911 DISPATCH.

0900 AM     TSTM WND DMG     3 W JACKSONVILLE BEACH  30.28N 81.44W
04/15/2007                   DUVAL              FL   PUBLIC

            SCATTERED MINOR LIMB DAMAGE. ONE 12 FOOT LONG LIMB DOWN.
            DAMAGE TO TREE CANOPIES. TIME APPROXIMATE.

0905 AM     TSTM WND DMG     1 E RAINBOW LAKES ESTAT 29.15N 82.43W
04/15/2007                   MARION             FL   EMERGENCY MNGR

            TREES ON POWERLINES NEAR LAKE TROPICANA. ALSO TREES DOWN
            ON HIGHWAY 301. TIME IS APPROXIMATE.

0945 AM     TSTM WND DMG     3 S BOSTWICK            29.73N 81.64W
04/15/2007                   PUTNAM             FL   LAW ENFORCEMENT

            TREES DOWN ALONG RURAL ROAD OFF US HIGHWAY 17 SOUTH OF
            BOSTWICK. REPORTED BY 911 DISPATCH.

0945 AM     TSTM WND DMG     3 W PALATKA             29.65N 81.71W
04/15/2007                   PUTNAM             FL   LAW ENFORCEMENT

            TREES DOWN ALONG STATE ROAD 100 IN BARDIN WEST OF
            PALATKA. REPORTED BY 911 DISPATCH.

1000 AM     TSTM WND DMG     1 W PALATKA             29.65N 81.67W
04/15/2007                   PUTNAM             FL   PUBLIC

            TREES AND POWERLINES DOWN.

1000 AM     TSTM WND DMG     8 NE PALATKA            29.73N 81.56W
04/15/2007                   PUTNAM             FL   PUBLIC

            SHED BLOWN OVER AND TREE ON VEHICLE AT BRIDGEPORT AND
            WEST RIVER ROAD INTERSECTION.

1000 AM     TSTM WND DMG     7 N PALATKA             29.75N 81.66W
04/15/2007                   PUTNAM             FL   PUBLIC

            TREES AND POWERLINES DOWN.

1010 AM     TORNADO          1 S CRESCENT BEACH      29.72N 81.24W
04/15/2007                   ST. JOHNS          FL   PUBLIC

            THE PUBLIC REPORTED VISUAL CONFIRMATION OF A TORNADIC
            WATERSPOUT AT 1010 AM OVER THE INTERCOASTAL WATERWAY
            APPROXIMATELY 1 MILE SOUTH OF CRESCENT BEACH. THE
            OBSERVER WATCHED THE TORNADO FOR ONLY A FEW SECONDS OVER
            THE INTERCOASTAL BEFORE SEEKING SHELTER. AFTER THE
            TORNADO OCCURRED IN THE AREA, THE OBSERVER REPORTED THAT
            BOAT HOUSE ROOFS WERE BLOWN OFF, TREES ALONG THE
            INTERCOASTAL WERE SNAPPED, PIECES OF LUMBER WERE SHOT
            INTO THE SIDE OF BUILDINGS, BROKEN WINDOWS, SIGNS WERE
            BENT AT 45 DEG.

1012 AM     TSTM WND DMG     1 S CRESCENT BEACH      29.72N 81.24W
04/15/2007                   ST. JOHNS          FL   FIRE DEPT/RESCUE

            UPDATE OF PRIOR REPORT. NO INJURIES FROM DOWN POWER
            LINES. SLIGHT ROOF DAMAGE TO SOME BULDINGS SOUTH OF THE
            INTERSECTION OF SR 206 AND A1A.

1012 AM     TSTM WND DMG     1 S CRESCENT BEACH      29.72N 81.24W
04/15/2007                   ST. JOHNS          FL   FIRE DEPT/RESCUE

            POWER LINES DOWN ALONG A1A JUST SOUTH OF SR 26 AND JUST
            NORTH OF FORT MANTANZAS. PERSON TRAPPED IN CAR BY DOWN
            POWER LINES. MORE DAMAGE REPORTS PENDING.

1027 AM     TSTM WND GST     PALM COAST              29.57N 81.21W
04/15/2007  E50.00 MPH       FLAGLER            FL   EMERGENCY MNGR

            ESTIMATED 45 TO 50 MPH WIND GUSTS. WIDESPREAD POWER
            FLUCTUATIONS OR OUTAGES. YARD FURNITURE BLOWN AROUND.

1030 AM     TSTM WND DMG     1 W PALM COAST          29.57N 81.23W
04/15/2007                   FLAGLER            FL   EMERGENCY MNGR

            PRIMARY FPL ELECTRIC FEEDER DAMAGED BY WIND. POWER
            OUTAGES S AND W OF PALM COAST.

1035 AM     TSTM WND DMG     2 W PALM COAST          29.57N 81.25W
04/15/2007                   FLAGLER            FL   EMERGENCY MNGR

            1 TREE DOWN ON BAINBRIDGE LANE. 1 TREE DOWN AT PALM COAST
            CRACKER BARREL.

1035 AM     TSTM WND GST     FLAGLER BEACH           29.47N 81.13W
04/15/2007  M38.00 MPH       FLAGLER            FL   EMERGENCY MNGR

1142 AM     TSTM WND DMG     2 SSE BELLEVIEW         29.03N 82.04W
04/15/2007                   MARION             FL   LAW ENFORCEMENT

            TREE FELL ON AND DAMAGED MOBILE HOME AT 6590 SE 139TH
            AVE.

1243 PM     NON-TSTM WND DMG 2 SW DOWNTOWN JACKSONVI 30.31N 81.68W
04/15/2007                   DUVAL              FL   TRAINED SPOTTER

            STREET LIGHT POLE BLOWN DOWN ON 2900 BLOCK OF PARK
            STREET.

0124 PM     NON-TSTM WND DMG FLAGLER BEACH           29.47N 81.13W
04/15/2007                   FLAGLER            FL   EMERGENCY MNGR

            WIND GUSTS REPORTED AT 45 MILES AN HOUR AT FLAGLER BEACH.
            TREE DOWN OVER US HIGHWAY 1 AT BELLE TERRACE PARKWAY
            SOUTH PALM COAST. ANOTHER TREE DOWN BLOCKING THE ROAD AT
            CR 305 DAYTONA NORTH.

0143 PM     NON-TSTM WND DMG 3 WNW PALM COAST        29.59N 81.26W
04/15/2007                   FLAGLER            FL   EMERGENCY MNGR

            TREE FELL ON HOUSE WITH MINOR ROOF DAMAGE AT 77
            BAINBRIDGE LANE.

0210 PM     NON-TSTM WND DMG PALM COAST              29.57N 81.21W
04/15/2007                   FLAGLER            FL   EMERGENCY MNGR

            68 RIVERVIEW DR. TREE ON HOUSE, ROOF DAMAGE. 95 RATLISSE
            RD. TREE ON HOUSE AND FENCE, DAMAGE MINOR.

0330 PM     NON-TSTM WND DMG DU PONT                 30.99N 82.87W
04/15/2007                   CLINCH             GA   TRAINED SPOTTER

            TREES DOWN ON POWERLINES.

0332 PM     NON-TSTM WND DMG HOMERVILLE              31.04N 82.75W
04/15/2007                   CLINCH             GA   TRAINED SPOTTER

            TREE DOWN ON CARPORT ON VIRGINIA AVE.

0425 PM     NON-TSTM WND DMG PALM COAST              29.57N 81.21W
04/15/2007                   FLAGLER            FL   EMERGENCY MNGR

            SEVERAL TREES DOWN CAUSING POWER OUTAGES AND DAMAGE TO
            HOUSES. REPORTS FROM SPOTTERS INDICATE WINDS OF UP TO 51
            MPH IN GUSTS THIS AFTERNOON.

0700 PM     NON-TSTM WND DMG 5 NW WOODBINE           31.01N 81.78W
04/15/2007                   CAMDEN             GA   EMERGENCY MNGR

            NUMEROUS TREES AND POWER LINES DOWN ALL OVER CAMDEN
            COUNTY.

0700 PM     NON-TSTM WND DMG KINGSLAND               30.79N 81.66W
04/15/2007                   CAMDEN             GA   EMERGENCY MNGR

            A TREE FELL DOWN ON TWO CARS ONE HALF MILE WEST OF
            INTERSTATE 95 IN KINGSLAND.

1015 PM     NON-TSTM WND DMG JACKSONVILLE HEIGHTS    30.25N 81.79W
04/15/2007                   DUVAL              FL   FIRE DEPT/RESCUE

            SOME TREE BRANCHES DOWN. POWER OUTAGES.

&&

AENYEDI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Brantley

When
April 16, 12:00 PM EST to April 30, 11:59 PM EST
Where
Brantley forecast zone
Reported by
Other Federal Agency
Coordinates
31.197, -81.982 (the zone’s center; the record gives no point)

Fire broke out in the Kneeknocker Swamp near Nahunta, Brantley County, Georgia on or about April 16th and continued into May. At its height the fire threatened 150 homes, 75 businesses and other critical infrastructure and forced the evaction of 400 individuals. More than 100 firefighters fought the blaze with several injuried during a breakout on April 26th around 4 p.m. EDT. By the end of the month the fire had consumed 1,321 acres and was 55 percent contained.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37125.